MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY OPTIMA® URETERAL STENT WITH HYDROGLIDE¿ GUIDEWIRE

C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY OPTIMA® URETERAL STENT WITH HYDROGLIDE¿ GUIDEWIRE
Catalog Number 787828
Medical Device Problem Codes Material Fragmentation (1261); Component Misassembled (4004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the pigtail portion of the stent was deformed.While the user tried replacing the stent, took out the stent out of its package and found that the pigtail portion was not round in shape and had an abnormal shape.The stent was not used on the patient and was reported to the distributor as a defective product.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Additional Manufacturer Narrative
The reported event was confirmed and the cause was unknown.A potential root cause for this failure could be due to user related or supplier (example: mishandling product/material brittle).The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: " [warnings] 1.Method for use (1)when using the multi-length type stent, it should be avoided in the following cases.1)if you measure the length of patient¿s ureter and confirm that excessive coil part would be appear , consider using other stent which has different shape of tip and length.Ureteral stents with excessive coil part shave risks of knot formation at the tip of renal pelvis side during placement or removal.1) 2) if any resistance is felt during removal, confirm the cause of the resistance with fluoroscopy and take remedial action to solve the problem.Excessive force during removal may lead to damage of the renal pelvis and/or ureter.(2) ureteroarterial fistula may be formed between the ureter and the aorta or the iliac artery and result in massive hemorrhage at the replacement of the ureteral stent if a ureteral stent is placed for a long term in a patient who has undergone the intrapelvic surgery or irradiation.Therefore, carefully monitor the condition of the patient, and in the event of acknowledging bleeding from the urethra, perform retrograde pyelography or angiography, and provide appropriate care." h11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was confirmed ¿ unknown cause.The reported failure was able to be reproduced.The product had caused the reported failure.Based on the evaluation, observed that the pigtail part of stent was break.It was notice that sample was not completely returned due to no black suture was intact with sample.The exact cause of how and when the problem occurred could not be determined.Hence, the reported event is confirmed as unknown cause.The potential root cause for this failure mode could be due to user related or supplier (example: mishandling product/material brittle).A review of the device history record did not show any problems or condition that would have contributed to the reported issue.The instructions for use were found adequate and state the following: "warnings 1.Method for use (1)when using the multi-length type stent, it should be avoided in the following cases.1)if you measure the length of patient¿s ureter and confirm that excessive coil part would be appear , consider using other stent which has different shape of tip and length.Ureteral stents with excessive coil part shave risks of knot formation at the tip of renal pelvis side during placement or removal.1) 2) if any resistance is felt during removal, confirm the cause of the resistance with fluoroscopy and take remedial action to solve the problem.Excessive force during removal may lead to damage of the renal pelvis and/or ureter.(2) ureteroarterial fistula may be formed between the ureter and the aorta or the iliac artery and result in massive hemorrhage at the replacement of the ureteral stent if a ureteral stent is placed for a long term in a patient who has undergone the intrapelvic surgery or irradiation.Therefore, carefully monitor the condition of the patient, and in the event of acknowledging bleeding from the urethra, perform retrograde pyelography or angiography, and provide appropriate care." this report references a us equivalent device.The us udi equivalent for this product number is used.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD® INLAY OPTIMA® URETERAL STENT WITH HYDROGLIDE¿ GUIDEWIRE
Common Device Name
URETERAL STENT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key16323760
Report Number1018233-2023-00713
Device Sequence Number20839059
Product Code FAD
UDI-Device Identifier10801741015615
UDI-Public(01)10801741015615(11)220611(17)250428(10)MYGQ2776
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K043193
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2025
Device Catalogue Number787828
Device Lot NumberMYGQ2776
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/17/2023
Supplement Date Received by Manufacturer03/23/2023
10/18/2024
Initial Report FDA Received Date02/08/2023
Supplement Report FDA Received Date03/29/2023
10/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown